Get your Health question answered in 3 easy steps

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have had myasthenia gravis. On prednisone. Knee replacement with anesthesia. Any advice?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5626 Questions

default
Posted on Fri, 21 Dec 2012 in Brain and Spine
Question: I have had MG for just over 4 years. In that time I've had multiple crisis - mostly during the summer. After the first time, I've mostly controlled them with prednisone and have dug my way out with self chosen high levels of prednisone. I just had a total knee replacement with general anesthetic. The knee replacement (4 days ago) and recovery seems to be setting records in this town. This seems to have thrown me to the bottom of an MG crisis and I'm inquiring about the interactions between general anesthesia, prednisone and MG stability. I expect to go home from the hospital in several hours ...just 4 days after the replacement.
Thanks for any advice.
doctor
Answered by Dr. Sudhir Kumar 13 hours later
Hi,

Thank you for posting your query.

MG (myasthenia gravis) is an auto-immune disease with circulating antibodies in the blood, which weaken the muscles. The level of antibodies in the blood determines the severity of illness in most cases.

Prednisolone is a drug that reduces the level of these antibodies thereby reducing the severity of MG.

Any stress including surgery or GA may worsen the MG and may lead to crisis.

The fact that yiu have done well is a good news.

Please get back for any more queries.

Best wishes,

Dr Sudhir Kumar MD DM XXXXXXX consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures ,  

Recent questions on  Prednisolone

doctor1 MD

Hi, i am rajesh, four days before i drank 2lts of pepsi and now i got 6 by 5cm bluish black hyperpigmented patch over the anterior aspect of my left thigh, i want to know whether is it due to pepsi intake. my age is 62yrs, ht 164cm, wt 65kg, i am an asthamatic and diabetic and taking prednisolone 10mg , gemer2 in morning and deriphylline150mg , ecosprin gold 20 forte in evening. so please reply and oblige thank you

doctor1 MD

my wife is on wafrin for over one year now she has had pain on both sides of her back in the lung area and i have been massaging phorpain gel, after a scan last year it was discoverd that she had three clots in the lung i am concerned that it may be another clot, she is sweating a lot and her skin is cold and very moist i may add that she is also on prednisolone

doctor1 MD

I was diagnosed with bronchitis yesterday and given benzonatate 100 mg every 6 hours, it hardly did anything and lasted only a few hours, I called the pharmacy and they said I could double the dose. I took it at 10 pm and cannot stop coughing. I don't know what to do. It is a dry hacking cough. She also gave me a prescription of methylprednisolone and said to take get it filled if the antiobiotics and teh benzonatate don't work...I'm not wheezing do not have sinsus problems. I don't know what to do

doctor1 MD

For sixth months, after a left lung embolism and anemia and excessive tiredness, I have been on warfarin and prednisolone. I have put on a lot of weight, now 121 kgs. I get bouts of excessive tiredness which can occur at any time. They say I have elevated bilirubin levels, 42 instead of 20. My elder brother, 68, has mantle cell lymphoma. I am almost 59. What is going on

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito bites all looked and felt the same mainly just an itch but I got some sort of insect bite on my arm...

doctor1 MD

I was diagnosed with a sinus infection yesterday and was given a z pact for infection. This morning my right side of face is numb. Is this normal?

doctor1 MD

My boyfriend has had a sudden onset of hives all over his body with the exception of his neck, face and head on Sunday. He has been on Benadryl since Sunday afternoon and Benedryl and prednisone since Monday with very little relief. It seems to...